Doctor insights on:
Elevated Coumadin Levels
Kratom?: There is no listing for karatom. I assume you mean kratom? The answer is: no one knows. It's never been systematically studied. I read about this herb: http://www. Erowid. Org/plants/kratom/kratom_effects. Shtml - like so many herbs, it claims highly variable and opposite effects. My personal feeling is that it is foolish to use such drugs - you have no idea what you're actually getting. ...Read more
That is a: Tough one. In general frequent testing is needed to get I right at the outset. After that increased monitoring is needed with change in health status, especially new mess which may interact. ...Read more
Bleeding: Excessive bleeding is the danger of too much coumadin (warfarin). Bleeding into the skin can cause bruising and pain. Into muscle can cause a hematoma and stiffness and could lead to a compartment syndrome. Into a joint, can cause swelling, stiffness, and pain. In the stomach and intestines, can anemia and gastrointestinal bleeding black, tarry stools and diarrhea. Into brain can cause a stroke. ...Read more
Depends: Great question; if you are on the medication longterm most healtcare providers check protimes/inrs every month. In the most recent guidelines, however, some organizations are suggesting that every three months may be just as good. ...Read more
INR: Coumadin (warfarin) affects certain factors in your blood responsible for blood clotting. While Coumadin (warfarin) prevents these from working properly, they are continually made by your liver and are replenished. This results in the inr going up and down, so your physician needs to adjust your Coumadin (warfarin) dose accordingly. Maintaining a routine diet makes adjusting Coumadin (warfarin) much easier. ...Read more
Diet or generic...: Dietary foods can make Coumadin levels go up and down, so can certain medications. If all else is the same, the biggest cause is getting generic Coumadin (warfarin). The fda allows generic houses to be +/- 20% bio-equivalent of their trade name partners, so a dose could theoretically be off by as much by 40%. Ask your doctor to try trade name coumadin, be careful with a drug with a narrow range. ...Read more
How does eating leafy greens effect the Coumadin (warfarin) level in a person on coumadin (warfarin)?
Lowers INR: If you eat spinach, turnip greens, broccoli, brussels sprouts, parsley or other leafy greens, this may counteract the effect of Coumadin (warfarin) on blood clotting, making your blood thicker and lowering your inr. If you like leafy greens, you should eat a consistent amount each week and titrate your Coumadin (warfarin) dosage based on that. ...Read more
The dose that works.: There is no exact upper limit to Coumadin (warfarin) although the most I have seen someone need is about 12mg daily. Because Coumadin (warfarin) is so closely monitored with blood tests the right answer is the limit is the dose that gets you to your goal inr. Some people are genetically "coumadin resistant" and need much higher doses and people with high vitamin k diets also need higher doses. ...Read more
Multiple factors: Coumadin (warfarin) interacts with a number of gods and medications. Please check the following link for detailed information. Http://m.circ. Ahajournals. Org/content/119/8/e220.full. ...Read more
Is having an INR level of 1.8-1.9 safe to have; im on Coumadin (warfarin) (2.5mlg 4 days, 5mlg 2 days out of the week).
Is their any serious side affect when ur Coumadin (warfarin) level is a bit high. I'm supposed to be from 2.0 to 3.0 and right now I'm 3.6?
Yes: Coumadin (warfarin) is a drug which inhibits the ability of your blood to clot properly. If the inr gets above therapeutic ranges it increases the chances that you may have spontaneous bleeding. This should be explained to you carefully by the doctor who prescribed this. Go and see them asap. ...Read more
Depends on…: What goal level is supposed to be. Usually doc prescribing anticoagulant will advise u of current level, target level, & whether u should stay on same dose or increase or decrease it & when you should have blood test again. Also be aware of what foods can interfere with Coumadin (warfarin) levels. ...Read more
Does eating avocado & dry oregano affect my Coumadin (warfarin) dosage? My last rnr level was 2.4. I'm taking 2.5 mlg everyday except tu & fri (i take 5mlg)
Yes, they can:
Avacado and oregano both have vitamin k and can alter inr levels. If you take the same amount daily, the Coumadin dose will be adjusted around this. Don't make any sudden diet changes, especially with an artificial heart valve.
http://www. Healthaliciousness. Com/articles/food-sources-of-vitamin-k.php
http://www. Ptinr. Com/warfarin-you/dietary-food-beverage/food-interactions/avocado-and-warfari. ...Read more
Can Coumadin levels be accurately monitored by a finger stick instead of a blood draw? Following a roux-n-y gastric bypass I suffered a perforated ulcer, splenectomy, collapsed lung, disconnected bowel, numerous septic infections, 18 months of picc lines,
Yes. A finger stick: It sounds like you have suffered some real problems. I know it seems hard to believe, but you will likely have a full recovery. There is a bright light at the end of the tunnel. ...Read more
Is excessive sleep in an 80 years old a warning sign for a stroke? Given that we have high INR level? And trying to maintain it using coumadin (warfarin).
No.: Stroke does not have warning signs except for transient neurologic symptoms which are only recognized as transient in retrospect. Sleeping is not a warning sign nor is it associated with elevated inr. You should have had a frank discussion with your provider about the risks and benefits of Coumadin (warfarin) therapy using the chadsvasc and possibly hasbled scoring systems. ...Read more
Having 8.8 level of Coumadin (warfarin) in the system could cause internal bleeding and cardiac arrest?
Supratherapeutic INR: When you are on coumadin, (warfarin) in general your goal for the inr will be between 2-3. The higher the number the higher your risk for bleeding. Bleeding can occur anywhere in the body- including intraabdominal bleeding, bleed in the brain etc. So, you need to make sure you follow up with your doctor regularly, make sure you be careful with your diet and other medication. ...Read more
Patient on coumadin (warfarin). Levels checked. 9.6. Where is it supposed to be. Dr ordered vitamin k. Doing better. Levels coming down?
9.6 is high:
9.6 is high
on Coumadin (warfarin) we do prothrombin time and inr.
The test done is pt;inr
normal inr is 1
we like to keep inr between 2to 3.5 depending what you are treating 9.6 is very high and there is risk of serious bleeding that's why your doctor has ordered vitk to neutralize the effect of Coumadin (warfarin) and prevent serious bleeding. ...Read more
What issues are there for taking milk thistle and Coumadin (warfarin) 5mg? For elevated liver enzymes or is being normal with Coumadin (warfarin)?
Coumadin (warfarin): Used to prevent further dvt.-milk thistle...not so much! ...Read more
I wear a thigh high compression stocking for my 45 day old dvt. My Coumadin (warfarin) is at therapeutic levels. Can I swim? If so with or without stocking?
Can Coumadin (warfarin) cause pain/swelling in joints? How about an elevated ALT (149). Had hep c exposure 1 year ago from patient. Thank you.
Doubt coumadin (warfarin)...: Check hepatitis serologies. Joint pains are nonspecific, lots of potential causes including hep c. See your doc. ...Read more
Would Lasix cause changes in Coumadin (warfarin) levels? My 85 yo mother in law has developed some fluid in her lungs and was put on 40 mg of Lasix daily.
Mom has a Coumadin (warfarin) level of 8. Went ER she had a shot of vitamin k. When will she get into the safe zone? Can iron pills make her levels increase?
That's pretty high: Clearly her inr of 8 is pretty high. Vitamin k takes a few days to work but that would be the best way to treat unless she's having active bleeding. It should start to come down, but you'll need to follow pretty closely over the next few days. Iron would only serve to increase hemoglobin but that would also take a few days. ...Read more
Can Lasix affect INR Coumadin level? My 84 year old mother is on Coumadin theropy (has st judes valve) it has been in the INR targeted range of 2.5-3.5 but today it was 8.0...We do home testing and checked it twice. She lives alone and has a terrible m
According: According to drugs. Com, Lasix (furosemide) may displace warfarin from plasma protein binding sites. Plasma warfarin concentrations and warfarin effects may be increased. This interaction is characterized as minor clinical importance. However, everything else being the same, and that she did not confuse her Lasix (furosemide) with Coumadin and take more Coumadin than thought, then this interaction may have contributed to the increased inr. In any case, this is too high and if she is bleeding, or altered mental status or paralysis, she should be sent to the hospital for evaluation and treatment. However if she is stable, hold the Coumadin and retest her inr. She can resume taking her dose when the inr is less than 5.0. In addition, her physician should be notified of this change. ...Read more
What can thin blood aside from prescription medicine? My husband has a clotting disorder that drs can't diagnose. They have tested for all of the factors, sickle cell, etc... No diagnosis. He was on Coumadin (25 mgs/day) & his level went from. 9 to 1.
Difficult issue: A dose of 25 mg of Coumadin (warfarin) is way more than what is effective in most people. It is not uncommon to not be able to find the cause of clotting disorders. There are other anti-cogulants on the market, however given the difficulty in managing your husband's clotting disorder, he may require evaluation and management by a hematologist specializing in coagulation disorders. ...Read more